Julie Rehmeyer's 'Through the Shadowlands'
Writer Never Give Up talks about Julie Rehmeyer's new book "Through the Shadowlands: A Science Writer's Odyssey into an Illness Science Doesn't Understand" and shares an interview with Julie ...
Discuss the article on the Forums.

Pharama -Gaba and high doses of Niacin for Kolonopin Withdrawl?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by bigmit, Aug 13, 2015.

  1. bigmit

    bigmit

    Messages:
    14
    Likes:
    0
    Hi guys.

    I'm planning on getting off of Kolonopin which I have been taking for two months (.5) at night.
    I've stopped Methylation for the moment as I've decided to work on my some of my issues first with Chinese herbs.

    I was reading here that high doses of Niacin and GABA help with withdrawl effects?

    https://riordanclinic.org/2014/03/s...awal-a-case-report-and-biochemical-rationale/

    A lot of people here have a lot of biochemistry knowledge so I was wondering if high doses of Niacin does make sense in this case?

    Pharama-Gaba doesn't cross the blood brain barrier right? I know a few people here take it to sleep. I was just wondering what you dosage is. Does it really make you sleepy?

    Thanks.
     
  2. PeterPositive

    PeterPositive Senior Member

    Messages:
    1,426
    Likes:
    1,035
  3. caledonia

    caledonia

    Messages:
    4,365
    Likes:
    3,490
    Cincinnati, OH, USA
    I've tapered off of benzos a couple of times (both Klopopin and Xanax). I think GABA would help as it it's calming, not sure about niacin.

    What I did was lower the dose small amount - I would have some milder extra anxiety issues, but at the one week mark I would get a bigger rebound of panic/anxiety. Then if I could get through that ok, I was stable on the new dose. Then I would reduce again when I felt ready.

    GABA made me feel somewhat calmer, but it didn't really make me sleepy. For the withdrawal, one Pharma GABA three times a day should be good (this is the max dose).

    Some magnesium or other calming supps should be helpful too.
     
  4. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,651
    Left Coast
    When i was getting off Klono I tried using pharma gaba but it didn't really help. I just had to go through it. Never heard of niacin.

    How were you planning on getting off? even though you have only been on it 2 months your body probably really needs it. I strongly recommend the water titration method. It will take a bit longer but it is easier on you and you lower the risk of withdrawal, although you will have some. Dry cutting is hard with some benzos.

    Check out this site. If you want more info please PM me. I found ways to simplify what they recommended and how to do it with most things you have at home.

    http://www.benzobuddies.org
     
  5. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,330
    Likes:
    4,057
    N. California
  6. Mary

    Mary Senior Member

    Messages:
    3,150
    Likes:
    7,208
    Southern California
  7. Dreambirdie

    Dreambirdie work in progress

    Messages:
    5,330
    Likes:
    4,057
    N. California
    One thing I have learned is to pay attention to what works FOR YOU, before you jump into high dosing anything. When your brain is scrambled eggs on sh-t toast, as it was for me during my Ativan fiasco, it is always best to check out what works FOR YOU before you pump up the jam into mega-dosing.

    (just my 2 cents)
     
  8. bigmit

    bigmit

    Messages:
    14
    Likes:
    0

    I've been taking about .5 once a night.
    So I was thinking of reducing it .3 a night and just beat the side effects.


    I was planning on eating light and continue taking the chinese herbs which are meant for stress and relaxing the body.

    What exactly is the water titration method?
     
  9. Thinktank

    Thinktank Senior Member

    Messages:
    1,361
    Likes:
    1,565
    Europe
    Simple answer: NO.
    Your GABA receptors are downregulated so you have to avoid gaba-ergic substances whilst healing.
    Supplements that you can try to calm down and speed up healing are bacopa monieri which helps with "regeneration" of the GABA receptors, magnesium and L-theanine as NMDA antagonists.
    I'm not sure about niacinamide.

    This is not a case where you can say just take what makes you feel good. This is clear science, your GABA receptors need to resensitize so any GABAergic substance will prolong your withdrawal.

    Also avoid supplements and food that stimulate CYP3a4 and NAT2 too much which metabolize clonazepam. If you speed up detoxification you end up with a lower amount of the active substance in your body and that may increase your withdrawal symptoms.

    .3 a night is way too much of a reduction, that's almost like cold turkey. Most start with 0.0015mg reduction per night using the liquid titration method.

    I recommend you to read up on benzo withdrawal and liquid tapering otherwise you'll be in for a ride.
     
    helen1 likes this.
  10. bigmit

    bigmit

    Messages:
    14
    Likes:
    0

    Thanks.. I have Magnesium. I will use that. I guess I can drink lot of green tea as well.
     

See more popular forum discussions.

Share This Page